Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 318, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 1, 2004, 10:43 AM CST for Jefferson County, Saint Louis County, Missouri; Monroe County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 10:43 AM CST (16:43 UTC)
- Expired
- Nov 1, 2004, 11:15 AM CST
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Monroe County, IL, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 38 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.7 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 450 m²/s²
- 0-3 km storm-relative helicity
- 757 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 011643 SVRLSX ILC133-MOC099-189-011715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1042 AM CST MON NOV 1 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI SOUTHERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI NORTHWESTERN MONROE COUNTY IN SOUTHWEST ILLINOIS * UNTIL 1115 AM CST * AT 1042 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ANTONIA...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... ARNOLD OAKVILLE FOUNTAIN MEHLVILLE LAKESHIRE AFFTON COLUMBIA LEMAY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3844 9059 3827 9049 3838 9020 3857 9031 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 3:55 AM CST, 6 hours 48 minutes earlier.
Area forecast discussion, Nov 1, 3:55 AM CST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 355 AM CST MON NOV 1 2004 .DISCUSSION... A BROAD AREA OF LOW PRESSURE AT THE SURFACE CENTERED OVER NORTHERN TEXAS COUPLED WITH A DEEP TROF ALOFT STRETCHING FROM CANADA ALL THE WAY DOWN TO THE SOUTHERN GULF OF CALIFORNIA IS BRINGING RAIN TO THE MID-MISSISSIPPI VALLEY THIS MORNING. WATER VAPOR IMAGERY IS ALSO SHOWING A GOOD SUB-TROPICAL JET STREAMING UP OUT OF THE EASTERN PACIFIC WITH WHAT LOOKS LIKE DECENT DIFLUENCE ALOFT OVER US AS WELL. THE SURFACE WARM FRONT WHICH IS NOW NEAR THE MO/AR BORDER WILL SLIDE NORTH TODAY TO NEAR I-70 AS THE SURFACE LOW RIPPLES NORTHEAST ALONG IT. STRONG LOW LEVEL WARM ADVECTION ALONG AND AHEAD OF THE FRONT WILL CONTINUE THROUGHOUT THE DAY...AND THIS WARM ADVECTION COUPLED WITH THE UPPER DYNAMICS SHOULD KEEP US WET ALL DAY LONG. TO USE A GREAT PHRASE THAT ANOTHER FORECASTER HERE LIKES IF EVERY SQUARE INCH OF THE FORECAST AREA DOESNT GET RAIN TODAY...WELL MISS A DARN GOOD CHANCE. FEEL THAT GOING FORECAST WITH MENTION OF HEAVY RAIN IS EXCELLENT...AND WILL KEEP IT GOING...ALONG WITH THE FLOOD WATCH THROUGH 00Z THIS EVENING. THE UPPER TROF CONTINUES TO DEEPEN EVEN AS THE SURFACE LOW RIPS OFF TO THE NORTHEAST OVERNIGHT TONIGHT AND INTO WEDNESDAY. THE UPPER TROF CUTS OFF AND ANOTHER SURFACE LOW FORMS OFF THE TEXAS/LOUISIANA COAST AND MOVES NORTHEAST INTO THE OHIO VALLEY. GOOD ISENTROPIC LIFT IS INDICATED BY BOTH THE ETA AND GFS ACROSS THE AREA STARTING OVERNIGHT TUESDAY NIGHT AND ON WEDNESDAY...BUT MORE SO WITH THE ETA. THE WARM CONVEYER BELT TRIES TO WRAP ALL THE WAY AROUND THE SYSTEM...SO WOULD EXPECT SOME GOOD DEFORMATION ZONE-LIKE RAIN AND DRIZZLE ON AFTER 06Z WEDNESDAY AND CONTINUING DURING THE DAYTIME HOURS. PROBLEM IS...THIS IS A MAJOR SHIFT IN THINKING FROM PREVIOUS RUNS. I INHERITED A FORECAST WITH 10 POPS IN IT FOR WEDNESDAY...AND I AM RELUCTANT TO HIKE THE POPS UP TO MORE THAN 50 PERCENT GIVEN THE UNCERTAINTY OF THE FORECAST. HAVE GONE AHEAD WITH MID-HIGH CHANCE POPS FOR THE ENTIRE CWFA ON WEDNESDAY. WILL BRIEF THE DAY CREW ON THIS CHANGE AND HOPEFULLY THEY WILL HAVE SOME BETTER MODEL CONTINUITY TO WORK WITH. HAVE KEPT TEMPERATURES FAIRLY COOL THROUGHOUT THE PACKAGE WHAT WITH ALL THE PRECIP HANGING AROUND. TODAY WILL BE TOUGH TO PIN DOWN EXACTLY SINCE SO MUCH WILL DEPEND ON THE NORTHWARD PROGRESSION OF THE WARM FRONT. GENERALLY STUCK CLOSE TO TO A COMPROMISE BETWEEN MOS NUMBERS FOR THE ENTIRE SHORT TERM. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH CONTINUES FOR ALL COUNTIES TIL 00Z TUE. IL...FLOOD WATCH CONTINUES FOR ALL COUNTIES TIL 00Z TUE. && CARNEY
Hazardous weather outlook, Nov 1, 6:05 AM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CST MON NOV 1 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 605 AM CST MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS PARTS OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT RAIN WILL CONTINUE ACROSS THE AREA TODAY. THE RAIN MAY BE HEAVY AT TIMES...POSSIBLY CAUSING FLOODING OF LOW LYING AREAS AND SMALL RIVERS AND STREAMS. AREAS WITH POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL ALSO BE SUSCEPTIBLE TO FLOODING TODAY. THE AREA OF HEAVY RAIN IS EXPECTED TO MOVE EAST THROUGH THE DAY TODAY...FROM CENTRAL MISSOURI INTO EASTERN MISSOURI AND SOUTHWEST ILLINOIS LATE THIS MORNING AND THIS AFTERNOON. THE MAIN AREA OF HEAVY PRECIPITATION WILL AFFECT MAINLY SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS TONIGHT. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY AND TONIGHT. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... REPORTS OF HEAVY PRECIPITATION AND FLOODING FROM STORM SPOTTERS AND WEATHER OBSERVERS WILL BE GREATLY APPRECIATED. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:52 PM CST | Tornado Warning | LSX | Randolph | 23 min |
| Nov 1, 2:13 PM CST | Tornado Warning | LSX | Washington | 47 min |
| Nov 1, 2:59 PM CST | Tornado Warning | LSX | Marion | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.